MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 6000 CORE UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 6000 CORE UNIT; CLINICAL CHEMISTRY ANALYZER
Model Number COBAS 6000 CORE
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event occurred in: (b)(6).
 
Event or Problem Description
The customer complained of a software issue on their cobas 6000 series system cobas 6000 core unit that may impact the interpretation of patient results.The customer provided data that was a reportable malfunction for 1 patient's ua2 uric acid ver.2 data, for 1 patient's alt alanine aminotransferase acc.To ifcc without pyridoxal phosphate activation data, and for 1 patient's crej2 creatinine jaffé gen.2 data.The software version for the cobas 6000 core unit was 06-02.For uric acid patient's result, the result displayed on the analyzer was 6.3 mg/dl while the laboratory information system (lis) result displayed was 62.3 mg/dl.For the alt patient's result, the result displayed on the analyzer was 20.5 u/l with the lis result displayed was 220.5 u/l.For the crej2 patient's result, the result displayed on the analyzer was 0.94 mg/dl with the lis result displayed was 2.94 mg/dl.The erroneous results were not reported outside of the laboratory.There was no allegation of an adverse event.A field engineering specialist replaced a printed circuit board but the issue was not resolved.While conducting the investigation it was believed the issue was with the configuration of the customers lis system.The investigation believed that the cobas 6000 core unit would communicate the correct value to the lis system and that the issue would occur with the lis system cutting off a numerical value.For example, the cobas 6000 would send a result of 6.45 to the lis, the "5" would be cutoff by the lis system, and the lis would display only a result of 6.4.The customer does not believe that they have an issue with their lis system.The investigation is currently ongoing.
 
Additional Manufacturer Narrative
The investigation determined the event was due to wrong configuration of the customers lis system.With this lis system configuration all test result uploads can be affected.No software malfunctions were identified.

Brand Name
COBAS 6000 CORE UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key8010772
Report Number1823260-2018-03869
Device Sequence Number13801505
Product Code JJE
UDI-Device Identifier04015630924691
UDI-Public4015630924691
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOBAS 6000 CORE
Device Catalogue Number04745868001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer10/03/2018
Initial Report FDA Received Date10/26/2018
Supplement Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1